For Hyperhidrosis Awareness Month this year, I had the amazing opportunity to share my story of living with Hh on a larger scale. The International Hyperhidrosis Society approached me earlier this year to ask if I would consider being a part of their Awareness Month campaign and tell my #HhStory. Although I am usually pretty secret about my condition, I decided to take the leap and trust that a video like this could help others living with Hh and spread awareness and understanding. It’s always important to me to portray Hh as NOT just a little sweat. The video really captures the struggles I’ve faced and the obstacles I’ve had to overcome to get through each and every day. My story is just one of many from millions of other Hh sufferers all over the world. You are not alone. We are in this together.
So, without further ado, here’s my story.
So, I guess my secret isn’t so secret anymore…and that’s okay.
Thank you to the International Hyperhidrosis Society for this opportunity and to my husband and mom who joined me to share their experiences of having someone with Hh in their lives.
To all my family and friends – thank you for your never-ending love and support ❤
I’ve been using my Iontophoresis machine once a week for many months now with great success! However, in early October, I noticed my hands were starting to sweat a little more than usual. I was really concerned about this and felt like I might have formed an immunity to the machine.
To help, I started doing treatments more than once per week. At one point, I was using it three or four times in one week. Still nothing was working.
I remembered one of my readers from NYC had said that the water here is pretty soft and sometimes doesn’t work well with Iontophoresis. Until October, I hadn’t had an issue with the water or effectiveness of the machine. I was told that adding baking soda to the water can help by adding minerals and electrolytes.
After adding baking soda to my treatments, I noticed a significant difference. My palm sweating is now more under control. Adding baking soda does make the treatments a little more uncomfortable. It irritates my skin a little more, but it’s worth it!
Sweathelp.org has an article dedicated to Iontophoresis. In addition to baking soda, it says you can even try crushing Robinol tablets in the water.
I’ll let you know if the baking soda continues to work!
Last week, I received an email from the International Hyperhidrosis Society stating that an entire issue of the Dermatologic Clinics medical journal was dedicated completely to Hyperhidrosis! This is ground-breaking news and I wanted to learn more. The issue is found in October 2014, Volume 32, Number 4. It covers topics such as:
- Prevalence of HH
- Impact of HH on Quality of Life
- Special Considerations for Children with HH
- Topical Therapies
- Botox treatments
- Oral medications
- ETS surgery
- Emerging therapies
- Resources for patients and sufferers
- Incorporating diagnosis and treatment into Clinical Practice
You can purchase the entire issue or individual articles. This is a really exciting breakthrough for people with HH. The issue will be available to medical specialists and provide education on our condition and the latest treatments available! Just another big step in the right direction for universal awareness and understanding.
This one is not physical. This reaction is emotional.
After getting a glimpse of dry hands (or at least significantly less wet ones), then abruptly stopping the medication and becoming sweaty again, I am sad. Having sweaty hands again after almost two weeks of being dry has been depressing. It is a let down that feels brand new. What a tease.
I feel like if I think about it too much, my outlook on life starts spinning out of control, leaving me a terrible feeling of the unknown in the pit of my stomach. I just have to shake the thoughts away because I can’t deal with it right now.
I am still afraid of going back on the medication right now because of my reaction to it. The plan is to speak to a doctor about it soon.
Good luck out there!
Please be careful with Glycopyrrolate for HH!
I ended up in the Emergency Room last week for severe pain in my side, below my ribs.
I had no idea what was wrong with me at the time, but I had difficulty standing upright!
The pain was originating near my kidneys, so I was checked for Kidney and Gall Bladder stones among other things. All tests were clear.
After a few days of pain, I realized I never took my medication into consideration. I was on this medication before, and never had such side effects.
However, when I looked at the paperwork, I realized that the side effects fit my symptoms.
My doctor says that since I have lost weight since the first time I was on the medication, there was a chance I would react differently to it.
Glycopyrrolate will slow the activity of your abdominal cavity and I guess it basically caused a blockage.
I was unintentionally ignoring my symptoms, thinking that a little bloating and loss of appetite wasn’t anything to worry about.
A few days and intense pain later, I realized these symptoms had been going on for almost a week!
I have stopped the medication, and added a ton of fiber to my diet. I am feeling so much better now, and have plans for starting the medication again with a new diet.
I will keep you posted.
Update: Meds are working again. Sweaty in only extreme conditions of heat and anxiety. Dry throat is getting better, but I still need a lot of water.
Very unfortunately, the medicine has seemed to stop working already 😦
I will continue to take it for a while longer.
After being off the Glycopyrrolate medication for 1 year and 3 months, I started up again this past weekend.
I went off the medication because I was feeling immune to it, but my doctor and I thought we could try it again and see what happens.
This medication worked miraculously the last time I was on it (2007-2011). I was really hoping I would receive the same results.
So far, I have!
The medication worked almost immediately. My hands and feet are dry.
The one side effect I am struggling with is having a dry throat. My doctor says this may go away with continued use.
It is a strange sensation, being on this medication. My hands will still get hot and really feel like they are sweating, but they are not.
Personally, I worry a little because I want to have that visual of sweaty hands to explain to people what HH is. As someone who wants to help the HH community, I feel like I should continue struggling and suffering with it. I want it present in my everyday life.
This might sound crazy to you. To purposefully want to struggle with HH. I guess I just never want to forget about it. I never want to dismiss its impact on my life and others.
We will see how this medication goes. So far, I’m dry. So far, I’m still passionate about helping the HH community.
I recommend this medication to anyone suffering with HH.
Thanks for reading!